Log in
Sticky Blood-Hughes Syndrome Support
8,557 members8,672 posts

Medication interaction

Medication interaction

My medication was delivered today from Boots pharmacy.

I have never had these warnings on my medication in the past so was rather miffed to read them today.

I had to laugh because these warnings are no longer relevant I stopped the warfarin due to not being able to tolerate it over two months ago.

Surly these warnings would have been more feasible whilst I were taking warfarin !

18 Replies
oldestnewest

Nevertheless, these warnings are great for our community, some of who are taking warfarin.

I was surprised this past summer when the antibiotic, cipro, which I took for a urinary tract infection, pushed my INR up to 12!

Fortunately, I did nit have any bleeding episodes from it, but I could have.

Kerstin from Hawaii

1 like
Reply

I most certainly wasn't made aware of these interactions whilst taking the warfarin.

I cant find anything in the leaflet about the interaction between warfarin and lansoprazole !

But I have found it on the leaflet that come with the liothyronine of which I had not spotted previously.........May affect or be affected by anticoagulants ( e.g. warfarin ) !

It is also on the leaflet in very small print says she now reduced to a magnifying glass.........Interaction with levothyroxine may occur if taking warfarin !

Many on here have thyroid issues and Aps I wonder how many have been made aware of these interactions ?

I shall be scrutinising my medication leaflets in the future but cant help wondering how much of an interaction can occur. I am sure one of our lovely admins will inform us as my wish is not to alarm others.

Reply

If you are on a medication then start to take warfarin your body will adjust to taking it just like it would if you eat greens every day.

The warnings are for when it's the other way around, I.e. You are on warfarin then start a new medication - that's when it can likely affect your INR and to be ready for a change in case it happens and until your body adjust to taking it if it's long term like a Thyroid med.

Reply

I have been on thyroid medication for many years so in my case the anticoagulants were prescribed after the thyroxine.

Unfortunately I was unable to tolerate the warfarin or the heparin but this is useful information for others to be aware of. Happy New Year

Reply

I get called in to see my pharmacist every six month's or so to go through my meds, to check I understand the contradictions and dosages.

Great if I'm going through a brain fog period!!!

1 like
Reply

I can understand it's not good if suffering with the dreaded brain fog but good that your pharmacy regularly update you of any contradictions.

Curious to know what pharmacy you use because mine have never called me in to go through my meds.

They did ask what my INR was each time I had a repeat prescription of warfarin though. Happy New Year

Reply

When I was in Hertfordshire, I was with a small independent chemist for years, we got to know each others families.

When I moved to Devon, chemist was Lloyds, attached to the doctors surgery, was with them for 18 mths and was called in every 6 mths. Had issues with them about suppliers and never getting my prescription ready in full so changed to Boots.

When I changed, I requested a meeting to go through my meds, so they knew what I needed. They now keep in stock at least one prescription ahead each time and make sure right pharmaceutical supplier. Again their policy seems to be to have a review every 6-12 mths. They have all my details, notes and dietary needs on computer.

You could request a meeting with your pharmacy to update them - they usually have a private room to discuss things?

Happy New Year to you too x

Reply

All stomach antacids such as Lansoprazole in this case, are known to have a reaction with Warfarin and INR. They are not given on prescription here in Spain unless it is absolutely necessary, because new research has now shown that they can provoke strokes in people who are susceptable.

2 likes
Reply

I have finally learned to check any possible drug reactions with warfarin myself or on any new prescription or over counter medication. A year ago I started furesoamide (Lasix) and learned the hard way that Lasix can DECREASE INR as much as 28% depending on dosage! I verified this with clinical pharmacist.

Nancy in West Virginia

Reply

I think many of us tend not to read the small print and learn the hard way I am sure you are not alone. Happy New Year

Reply

I take Lanzaprasol and have for years but never told it would interact and I always ask if new drug is added.Hopefully mine hasn't. Strange you getting this info with your meds now thou n didnt when on warfarin.

Reply

I have also been taking lansoprazole for a number of years due to the aspirin causing inflammation to mt stomach. It is strange such a warning has now been put on my prescription. My only explanation is perhaps a different pharmacist was covering over the holiday period.

1 like
Reply

I have been on warfarin for 17 years running - and a total of 20 years -and I find that warfarin reacts with everything! Meds, foods, sunlight, exercise, stress levels—everything! Nonetheless, I have remailed fairly stable over the years by reading up, keeping charts and -I think this is the biggest warfarin hack! —drinking water instead of sodas or juice.

1 like
Reply

If I were taking ANY new medications and on warfarin, I would do extra INR checks be that self testing or going to the clinic to monitor levels just to be safe.

2 likes
Reply

This sheet is produced by the labelling system for attention of the checking pharmacist. It is not supposed to be delivered to the patient.

The system checks back up to 6 months on your dispensing record for drug interactions. It doesn't know if you are actually taking the medicines but the human should check.

These are used to check for new medications and interactions. If you are stabilised on a regime of medicines then they mean nothing. However it shows how important it is to inform your prescriber, pharmscist and warfarin nurse of any medication changes so that the dose can be adjusted and interactions checked.

1 like
Reply

At the top it says ‘please keep with prescription until handout’ so I guess it’s just warnings for the pharmacy and wasn’t meant to be given to u the patient.

I don’t think people are always made aware of interactions tho u are right. But then when each med is prescribed any interactions are checked accordingly.

Reply

Well spotted I hadn't noticed that the notice shouldn't have come out with the prescription.

It must be brain fog what a divvy doughnut I am turning into. :-(

1 like
Reply

Ha I know that feeling!

1 like
Reply

You may also like...